MAUDE Adverse Event Report: SMITH & NEPHEW, INC. GII DSH ART TRL 1-2 11MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT

SMITH & NEPHEW, INC. GII DSH ART TRL 1-2 11MM; ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Catalog Number 71430456
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 04/20/2019
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during tka the device broke.All pieces accounted for.No delay or injury reported.A back up device was available.
 
Additional Manufacturer Narrative
The associated devices were returned and evaluated.A visual inspection of the returned devices confirmed the stated failure mode.Small sections of both devices fractured off and were returned.The devices had some nicks and gouges in surface, particularly around the fracture sites.The devices were manufactured in 2010 and 2011 and exhibit signs of extensive wear/usage.A review of complaint history did not reveal additional complaints for the listed batches.A review of the manufacturing records did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.At this time, we have no reason to suspect that the product failed to meet any product specifications at the time of manufacture.We recommend that all reusable instruments be routinely inspected for wear and damage and replaced as necessary.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaints will be reopened.No further investigation is warranted for these complaints; however, we will continue to monitor for future complaints and investigate as necessary.

Brand Name
GII DSH ART TRL 1-2 11MM
Common Device Name
ORTHOPEDIC MANUAL SURGICAL INSTRUMENT
Manufacturer (Section D)
SMITH & NEPHEW, INC.
1450 brooks road
memphis TN 38116
MDR Report Key8604305
Report Number1020279-2019-01894
Device Sequence Number14043293
Product Code LXH
UDI-Device Identifier03596010512628
UDI-Public03596010512628
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,health professional,u
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
Report Date (Section B) 08/06/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number71430456
Device Lot Number10KM18574
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer07/16/2019
Initial Date Received by Manufacturer 04/22/2019
Supplement Date Received by Manufacturer05/21/2019
05/21/2019
Initial Report FDA Received Date05/13/2019
Supplement Report FDA Received Date05/23/2019
08/06/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1